Table of Contents
Journal of Probability
Volume 2014 (2014), Article ID 646140, 6 pages
http://dx.doi.org/10.1155/2014/646140
Research Article

On the Expected Number of Limited Length Binary Strings Derived by Certain Urn Models

1Department of Mathematics, University of Patras, 26500 Patras, Greece
2Department of Physics, University of Patras, 26500 Patras, Greece

Received 27 July 2014; Accepted 7 October 2014; Published 27 October 2014

Academic Editor: Tae-Sung Kim

Copyright © 2014 Frosso S. Makri and Zaharias M. Psillakis. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. N. L. Johnson and S. Kotz, Urn Models and Their Applications, John Wiley & Sons, New York, NY, USA, 1977. View at MathSciNet
  2. G. Blom, L. Holst, and D. Sandell, Problems and Snapshots from the World of Probability, Springer, New York, NY, USA, 1994. View at Publisher · View at Google Scholar · View at MathSciNet
  3. H. M. Mahmoud, Polya Urn Models, CRC Press, Boca Raton, Fla, USA, 2009. View at MathSciNet
  4. L. Holst, “Counts of failure strings in certain Bernoulli sequences,” Journal of Applied Probability, vol. 44, no. 3, pp. 824–830, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. L. Holst, “The number of two consecutive successes in a Hoppe-Pólya urn,” Journal of Applied Probability, vol. 45, no. 3, pp. 901–906, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. S. Eryilmaz and F. Yalcin, “On the mean and extreme distances between failures in Markovian binary sequences,” Journal of Computational and Applied Mathematics, vol. 236, no. 6, pp. 1502–1510, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. F. S. Makri and Z. M. Psillakis, “On success runs of length exceeded a threshold,” Methodology and Computing in Applied Probability, vol. 13, no. 2, pp. 269–305, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. S. Eryilmaz, O. L. Gebizlioglu, and F. Tank, “Modeling of claim exceedances over random thresholds for related insurance portfolios,” Insurance: Mathematics & Economics, vol. 49, no. 3, pp. 496–500, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. L. Holst, “On consecutive records in certain Bernoulli sequences,” Journal of Applied Probability, vol. 46, no. 4, pp. 1201–1208, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  10. L. Holst, “A note on records in a random sequence,” Arkiv for Matematik, vol. 49, no. 2, pp. 351–356, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. S. Demir and S. Eryılmaz, “Run statistics in a sequence of arbitrarily dependent binary trials,” Statistical Papers, vol. 51, no. 4, pp. 959–973, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. A. Sarkar, K. Sen, and Anuradha, “Waiting time distributions of runs in higher order Markov chains,” Annals of the Institute of Statistical Mathematics, vol. 56, pp. 317–349, 2004. View at Publisher · View at Google Scholar
  13. K. Sen and B. Goyal, “Distributions of patterns of two failures separated by success runs of length k,” Journal of the Korean Statistical Society, vol. 33, no. 1, pp. 35–58, 2004. View at Google Scholar · View at MathSciNet
  14. S. D. Dafnis, A. N. Philippou, and D. L. Antzoulakos, “Distributions of patterns of two successes separated by a string of k-2 failures,” Statistical Papers, vol. 53, no. 2, pp. 323–344, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. F. W. Huffer and J. Sethuraman, “Joint distributions of counts of strings in finite Bernoulli sequences,” Journal of Applied Probability, vol. 49, no. 3, pp. 758–772, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  16. F. S. Makri and Z. M. Psillakis, “Counting certain binary strings,” Journal of Statistical Planning and Inference, vol. 142, no. 4, pp. 908–924, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  17. E. Zehavi and J. K. Wolf, “On runlength codes,” IEEE Transactions on Information Theory, vol. 34, no. 1, pp. 45–54, 1988. View at Publisher · View at Google Scholar · View at Scopus
  18. P. Jacquet and W. Szpankowski, “On (d,k) sequences not containing a given word,” in Proceedings of the International Symposium on Information Theory, pp. 1486–1489, 2006.
  19. V. T. Stefanov and W. Szpankowski, “Waiting time distributions for pattern occurrence in a constrained sequence,” Discrete Mathematics & Theoretical Computer Science, vol. 9, no. 1, pp. 305–320, 2007. View at Google Scholar · View at MathSciNet
  20. H. H. Chern, H. K. Hwang, and Y. N. Yeh, “Distribution of the number of consecutive records,” Random Structures and Algorithms, vol. 17, pp. 169–196, 2000. View at Google Scholar
  21. A. Joffe, E. Marchand, F. Perron, and P. Popadiuk, “On sums of products of Bernoulli variables and random permutations,” Journal of Theoretical Probability, vol. 17, no. 1, pp. 285–292, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. H.-H. Chern and H.-K. Hwang, “Limit distribution of the number of consecutive records,” Random Structures & Algorithms, vol. 26, no. 4, pp. 404–417, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. L. Holst, “A note on embedding certain Bernoulli sequences in marked Poisson processes,” Journal of Applied Probability, vol. 45, no. 4, pp. 1181–1185, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  24. F. W. Huffer, J. Sethuraman, and S. Sethuraman, “A study of counts of Bernoulli strings via conditional Poisson processes,” Proceedings of the American Mathematical Society, vol. 137, no. 6, pp. 2125–2134, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. S. Eryilmaz and M. Zuo, “Constrained (k,d)-out-of-n systems,” International Journal of Systems Science, vol. 41, no. 6, pp. 679–685, 2010. View at Publisher · View at Google Scholar
  26. F. S. Makri, “Minimum and maximum distances between failures in binary sequences,” Statistics & Probability Letters, vol. 81, no. 3, pp. 402–410, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  27. S. D. Dafnis and A. N. Philippou, “Distributions of patterns with applications in engineering,” IAENG International Journal of Applied Mathematics, vol. 41, no. 1, pp. 68–75, 2011. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  28. F. S. Makri and Z. M. Psillakis, “Exact distributions of constrained (k, ) strings of failures between subsequent successes,” Statistical Papers, vol. 54, no. 3, pp. 783–806, 2013. View at Publisher · View at Google Scholar · View at Scopus